Advertisement

Secondary pigmentary glaucoma following cosmetic laser treatment to alter iris colour

Published:September 27, 2022DOI:https://doi.org/10.1016/j.clae.2022.101754

      Abstract

      Cosmetic alteration of iris colour with implants, along with its secondary complications, is already well described in the literature. However the use of cosmetic iris laser is relatively novel. We report on a rare case of bilateral secondary pigmentary glaucoma, in a young patient who underwent such a treatment to cause a change in iris pigmentation. Data on the safety of such procedures are lacking. Ophthalmic healthcare professionals should be aware of the potentially devastating consequences and encourage caution in patients seeking this novel treatment.

      Keywords

      To read this article in full you will need to make a payment

      Purchase one-time access:

      Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
      One-time access price info
      • For academic or personal research use, select 'Academic and Personal'
      • For corporate R&D use, select 'Corporate R&D Professionals'

      Subscribe:

      Subscribe to Contact Lens and Anterior Eye
      Already a print subscriber? Claim online access
      Already an online subscriber? Sign in
      Institutional Access: Sign in to ScienceDirect

      References

        • Sugar H.S.
        • Barbour F.A.
        Pigmentary glaucoma; a rare clinical entity.
        Am J Ophthalmol. 1949; 32: 90-92
        • Liu L.
        • Ong E.L.
        • Crowston J.
        The concave iris in pigment dispersion syndrome.
        Ophthalmology. 2011; 118: 66-70
        • Niyadurupola N.
        • Broadway D.C.
        Pigment dispersion syndrome and pigmentary glaucoma–a major review.
        Clin Exp Ophthalmol. 2008 Dec; 36: 868-882
        • Mansour A.M.
        • Ahmed I.I.K.
        • Eadie B.
        • Chelala E.
        • Saade J.S.
        • Slade S.G.
        • et al.
        Iritis, glaucoma and corneal decompensation associated with BrightOcular cosmetic iris implant.
        Br J Ophthalmol. 2016; 100: 1098-1101
        • Arthur S.N.
        • Wright M.M.
        • Kramarevsky N.
        • Kaufman S.C.
        • Grajewski A.L.
        Uveitis-glaucoma-hyphema syndrome and corneal decompensation in association with cosmetic iris implants.
        Am J Ophthalmol. 2009; 148: 790-793
        • McCall D.
        • Hamilton A.
        • Grigg J.
        • Chau‐Vo S.
        Severe glaucoma and vision loss due to cosmetic iris implants.
        Med J Aust. 2015; 202: 181
        • Hoguet A.
        • Ritterband D.
        • Koplin R.
        • Wu E.
        • Raviv T.
        • Aljian J.
        • et al.
        Serious ocular complications of cosmetic iris implants in 14 eyes.
        J Cataract Refract Surg. 2012; 38: 387-393
        • Ning B.
        • Baboolal S.
        • Gizzi C.
        • et al.
        A case of secondary pigment dispersion following laser to cosmetically lighten the irises.
        J Glaucoma. 2022; 31: 133-135
      1. Ong AY, Ching-A-Sue G, et al. Refractory iatrogenic pigmentary glaucoma secondary to cosmetic laser treatment: a case report. Eur J Ophthalmol. 2021 Oct 8:11206721211050338. doi: 10.1177/11206721211050338. Epub ahead of print.

        • Yildirim Y.
        • Duzgun E.
        • Kar T.
        • Sonmez M.
        • Kucukodaci Z.
        • Ersanli D.
        • et al.
        Evaluation of color-changing effect and complications after Nd: YAG laser application on iris surface.
        Med Sci Monit. 2016; 22: 107-114
        • Basoglu A.
        • Çelik U.
        The effect of SLT laser application on iris to treat sectorial heterochromia: a promising technique.
        Eye Contact Lens. 2018; 44: S352-S354
        • Grimaldos R.P.
        Photoablative cosmetic iridoplasty: effective, safe, and predictable-eye color change in 1176 eyes.
        Int Ophthalmol. 2021; 41: 1381-1393